MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515056
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd injector locking n40-o had leakage.The following information was provided by the initial reporter: doxorubicin push medication leaking when being administered through phaseal optima.Causing drug loss and hazardous drug exposure.Phaseal optima injector for chemotherapy push of doxorubicin not stopping the flow of chemotherapy from the syringe it was contained in.Doxorubicin leaking and dripping at the end of the device upon arrival to 4 onc.The leaking chemotherapy also made the phaseal optima connector pop loose during the push and required the connector being held in and constantly pushed back in as well as chemotherapy oozing out the side at times.Rn (b)(6) reports this is the second time she has seen this recently.Per rep response on 22dec2025: i have requested lot number information but do not have that information yet.The impact to patient would be delay in care, amount of drug received, and hazardous drug exposure to patient and staff.Per rep response: was the leakage noted while performing the push of medication or did it arrive to the patient room with evidence of leakage? leakage was noted when it arrived to the nursing unit.Can you provide details related to the setup that was used for this event? doxorubicin push through the stopcock.Was there any evidence of resistance when attempting to push the medication from the syringe? none was noted in the report.Was the stopcock fully open for the medication to flow through? unknown.Was it only the one injector that displayed evidence of a leak? yes just the one reported.Was the leaking injector replaced to complete the injection? if so, was the medication able to be properly injected? the drug would have to be compounded again in pharmacy and sent to the nursing unit since the n40-o injector cannot be replaced.The reported details indicate this was the 2nd event the nurse witnessed, has the first event been reported to bd? if not, what is the event date and was there any patient impact? they did not report the first event or a date.I requested that information but did not receive an additional response.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
No photos or physical samples for this event were provided.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.As the lot involved in this incident is unknown, a device history review cannot be performed, and additional retained samples cannot be evaluated.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD PHASEAL
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24254464
Report Number3003152976-2026-00044
Device Sequence Number8233829
Product Code ONB
UDI-Device Identifier00382905150562
UDI-Public(01)00382905150562
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515056
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown